Hail, Saline
- When
- May 29, 1:25 PM CST
- Where
- Saline County, 3.16 mi WNW of Owensville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.640, -92.870
Scattered Severe Storms on 5/29 generated severe hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Scattered Severe Storms on 5/29 generated severe hail and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 29, 11:20 AM CST, 2 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 1220 PM CDT SUN MAY 29 2016 .AVIATION... A light and variable surface flow will prevail across all sites during this period. Expect brief scattered MVFR conditions due fog between 09z-14z. 55 && .PREV DISCUSSION...(ISSUED 1057 AM CDT SUN MAY 29 2016 UPDATE... 15z subjective surface analysis indicates several mesoscale boundaries across the southern plains and mid-south...with one noted from near Hot Springs...to near McAlester Oklahoma. Surface based CAPE values of >3000 J/kg are indicated at 15z. Any convective cells that develop this afternoon should be short lived...although could briefly approach severe limits. 55 PREV DISCUSSION...(ISSUED 612 AM CDT SUN MAY 29 2016 DISCUSSION... Updated to include the 12Z aviation discussion below... AVIATION... Some patchy fog is ongoing at some terminals across the area early this morning...but this fog should clear out over the next couple hrs. Winds throughout the day will be generally light...and variable in direction. Have kept the forecast dry at this time...though cannot rule out any isolated SHRA/TSRA. However...location of possible SHRA/TSRA is too uncertain to pinpoint at this time. TAFs out shortly. PREV DISCUSSION...(301 AM CDT SUN MAY 29 2016) SHORT TERM...Today Through Monday Night Same story...different day...a statement that pretty much sums up the forecast for this Sun. Expecting generally dry conditions...though some isolated afternoon convective activity could be seen. Expect temps to be a few deg warmer than seen on Sat. Flow aloft will remain generally from the west over the region tonight through Mon night...keeping a persistent forecast for the short term period. This means some small chances for SHRA/TSRA again tonight through Mon night...with generally isolated to widely scattered convective activity possible. The best chances for precip will come during the afternoon hrs during the peak heating of the afternoon hrs. Highs will be just above normal...in the 80s to around 90. Some upper 70s will be possible in the higher terrain. Will point out that some model guidance has occasionally been hinting as some upper level disturbances moving through the region tonight into Mon night...which could trigger some more organized convective activity. However...timing and placement of any development has not been well handled lately...and as a result...have gone on the lower end regarding POPs. If some more organized activity were to develop and move into portions of the CWA during this particular period...it will likely be result of meososcale type features associated with any convective systems that could sustain themselves from areas west of the state. If these scenarios were to become more probable...will adjust POPs accordingly when the confidence increase. LONG TERM...Tuesday Through Saturday Mesoscale influences will remain active into the long term periods, as daytime heating, low level moisture, and upper level systems interact with convective remnants and allow diurnally- driven showers/storms to continue. Synoptic-scale forcing will become more of an influence by Tuesday night, as surface low pressure develops along a frontal boundary to the west. Precipitation will become more widespread by Wednesday, as the front moves into the state. Several upper level waves will move through and interact with the front. The front will slow down a bit by late Wednesday, as upper ridging amplifies over the southeast conus. By Friday, the front will stall out near southern Arkansas. By this time, extended range models are developing a cutoff upper low in the vicinity of the Arklatex region. While this pattern is a bit anomalous for early June, it showing up in more than one solution is cause to pay a bit more attention to it. Should this pan out, it would act to keep precip chances in the forecast through at least the end of the period. While there is enough instability present during most of the long term to allow for a chance of an isolated strong/severe storm, I wouldn't expect any widespread severe thunderstorms, at least not looking at the latest data. Wednesday would be the highest chance for any strong storms. Cloud cover will be a big inhibiting factor. Also, similar to the last few days, any stronger storm would have the capability of producing heavy rain, which could lead to localized flooding issues. Temperatures will be above average at the beginning of the period. However, cooler air will move in with the frontal boundary, which will allow temperatures the remainder of the long term to be below average. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 855 AM CDT SUN MAY 29 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 855 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. BRIEF HEAVY RAIN...AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME BY WEDNESDAY...AS A COLD FRONT PUSHES INTO THE REGION FROM THE WEST. THE FRONT WILL SLOW DOWN AND EVENTUALLY STALL OUT. THERE IS A CONSIDERABLE DEGREE OF UNCERTAINTY WITH RESPECT TO SEVERE THUNDERSTORM CHANCES DURING THIS PERIOD. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...THERE WILL BE A POSSIBILITY OF AN ISOLATED STRONG OR SEVERE STORM...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. THE HIGHEST CHANCE FOR ANY STRONG STORM WOULD BE ON WEDNESDAY. ALSO...ANY STRONG STORMS DURING THIS PERIOD WOULD BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH COULD LEAD TO LOCALIZED FLOODING ISSUES. HOWEVER...NOTHING WIDESPREAD IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 55/62/57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CDT SUN MAY 29 2016 ARZ037-040-041-291815- SCOTT AR-MONTGOMERY AR-POLK AR- 1245 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY... SOUTHEASTERN SCOTT AND NORTHEASTERN POLK COUNTIES UNTIL 115 PM CDT... AT 1244 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF OPAL...OR 14 MILES NORTHEAST OF MENA...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ODEN... CEDAR CREEK... PINE RIDGE... PENCIL BLUFF... BOLES... Y CITY... CHERRY HILL IN POLK ... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3461 9411 3479 9410 3481 9372 3454 9374 TIME...MOT...LOC 1744Z 274DEG 17KT 3470 9402 55
The Little Rock radar (KLZK), 60 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Spotter reported quarter size hail near the Saline County Airport.
Large trees downed across Springlake Rd in East End.
A few trees down near highway 54.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639210, 639214, 639215, 639216.